Hail, Box Butte
- When
- August 15, 4:38 PM MST to 4:42 PM MST
- Where
- Box Butte County, 5 mi N of Alliance
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.167, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 15, 12:55 PM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT SUN AUG 15 2004 .SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA TONIGHT AND MONDAY AS UPPER RIDGE REMAINS OVER THE INTER-MOUNTAIN WEST. EASTERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA...ESPECIALLY EAST OF THE LARAMIE RANGE...AS SURFACE HIGH REMAINS OVER THE NORTHERN PLAINS. LOW LEVELS WILL BE DRY...HOWEVER SOME MID LEVEL MOISTURE WILL BE PRESENT THROUGH MONDAY EVENING. LIS THIS EVENING WILL BE -4 ACROSS THE SOUTHERN PANHANDLE...WITH CAPES OF 850 TO 1000 J/KG. HOWEVER WINDS AT 500 MB ARE LESS THAN 30 KTS. WILL GO WITH ISOLATED THUNDERSTORMS THIS EVENING...MAINLY EAST OF THE LARAMIE RANGE. SOME STORMS WILL BE STRONG IN THE PANHANDLE...BUT BELIEVE SEVERE THREAT WILL BE TO THE EAST OF THE CWA. ISOLATED THUNDERSTORMS WILL OCCUR ONCE AGAIN MONDAY AFTERNOON...HOWEVER THE FOCUS WILL SHIFT TO THE EXTREME SOUTHERN PORTION ON THE AREA. .LONG TERM...THE CWA REMAINS CAUGHT BETWEEN THE PERSISTENT WEST COAST RIDGE AND A STRENGTHENING LONG WAVE TROUGH OVER THE MID CONTINENT. THIS WILL GENERALLY KEEP TEMPERATURES SLIGHTLY BELOW NORMAL AND ALLOW FREQUENT INFLUXES OF MOISTURE FOR NEAR NORMAL TO SLIGHTLY ABOVE NORMAL AMOUNTS OF PRECIPITATION. A REINFORCING COLD FRONT PUSHES THROUGH WYOMING AND WESTERN NEBRASKA TUESDAY MORNING IN RESPONSE TO AN UPPER LOW THAT CROSSES UNDER THE WESTERN RIDGE. WIDESPREAD SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE THE RESULT. THE FRONT WILL STALL IN CENTRAL COLORADO FOCUSING THE MAIN PRECIPITATION IN SOUTH CENTRAL COLORADO ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL GENERALLY BE CONFINED TO THE SOUTHERN SECTIONS OF THE CWA...ESPECIALLY ALONG THE COLORADO AND WYOMING OR WESTERN NEBRASKA BORDERS. AN UPPER LEVEL DISTURBANCE WILL SPARK WIDESPREAD SHOWERS AND AFTERNOON THUNDERSTORMS THURSDAY AND FRIDAY AS THE RIDGE IS FORCED TO RETROGRADE TOWARD THE WEST. AN APPROACHING NORTH PACIFIC STORM IN THE GULF OF ALASKA SUNDAY WILL SHIFT THE RIDGE BACK EASTWARD OVER THE ROCKIES AND HELP TEMPERATURES TO REBOUND TO SLIGHTLY ABOVE NORMAL SUNDAY AND MONDAY. HOWEVER...AFTERNOON SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KMD/DCC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MDT SUN AUG 15 2004 NEZ001>003-019>021-054-055-WYZ059>070-161115- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 932 AM MDT SUN AUG 15 2004 .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ISOLATED COVERAGE OF THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS FAR SOUTHEAST WYOMING AND MUCH OF THE WESTERN NEBRASKA PANHANDLE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND THE PRIMARY THREATS FROM THE STORMS WILL BE PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The North Platte radar (KLNX), 192 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421392.